Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

should i still very tender/sore from my epidural steroid injection?

lilmeecyllilmeecy Posts: 1
edited 06/11/2012 - 8:46 AM in Spinal Injections
i wanted to know if it was normal to still be feeling extreme tenderness/soreness from an epidural steroid injection procedure i had done 2 1/2 weeks ago. i've been seeing an orthopedist for a little over a year, and found that the cause for my lower back pain and left leg numbness is due to a nerve being compressed? i can't remember everything the doctor told me at that visit, but i decided to do the injection procedure he told me about. he went very slowly, but initially i don't think what i was feeling was the sensation that was described to me, it felt like the nerve was hit. i did try to tell him that something felt funny, but i didn't pursue this, as i thought maybe i was wrong. i just want to know if i should still be having tenderness this long after the procedure was done. it almost feels worse than before. i did leave a couple of messages, but i've not heard back from anyone yet. if it continues, i'll have to call again. has anyone else experienced this?


  • Prior to my surgery in May 2010, I had (5) epidurals. Each time I had some tenderness between 1-3 days only. Each time I had the epidural, I was put out into twilight sleep @ a surgie-center. I never did it in an office setting. I think maybe they can be more percise with needle placement with a flouro-scope. Just guessing. But my non-medical opinion is that you should not be having pain and tenderness at the sight 2 1/2 weeks later. Maybe it something else? Have you had an MRI lately? Best of luck. mel v.
  • Lilmeecy,

    First off, Welcome to Spine Health! You'll find that this site though run by doctors, the member side is fellow members with all manner of spine/nerve issues, and as such we support each other and receive support as well. :)

    I've had 2 Epidurals, and like Mel V, my injection area was only tender for like 3 days, 4 max. Have you contacted your doctor and advised him/her of this tender area? There might be something else going on, and he would probably want to know. Please let us know what you find out. Again, Welcome!!! :)

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • spinal injections including epidurals but the pain went with in a week {none of the injections ever worked by the way} i have just had a discography and i have posted asking the same question as you because its been nearly a week and my pain is getting worse {and i am used to bad pain!} i have been told that some people react to epidural injections badly and maybe you are one of them ? they are a particularly hard injection to do as if the anaesthetist pushes a little too hard she /he can got too far and although this wont permanent harm you it will make your pain worse for a while .have you tried ice and if you can take it naproxen?? please make sure that if you try any new medications you clear it with your doctor or pharmacist first
  • I just had my 2nd epidural today and am sore - but thats to be expected. I would think that after a few days, that your pain should have subsided and you would know if the injection helped w/ the pain. I would call your Doc to check out why you're having this pain still! It doesn't sound right to me...
  • I had an epidural on October 5th, and the doctor accidentally pierced a part of the disc (I forget which part) that caused fluid to leak. I had migraines for four days, and I'm still healing. My neck, shoulder, back and arm pain is worse. I doubt the steroids are ever going to kick in.

    Maybe something similar happened to you.
  • Hi lilmeecy!

    When it comes to "normal", I've noticed throughout the years with back pain, that all backs and problems are very individual, as well as the remedies that will help each individual. Personally, I stopped using the word normal. Concerning the epidural injection, for me all injections intended to relieve the pain have made me worse for shorter or longer periods of time. The longest and worst time I had after facet blocks, which made me completely unable to stand up for two weeks. Then I was able to take myself to the bathroom using crutches. I had to learn how to walk again little by little during the first 5 months. It took me 9 months to completely get off crutches. Nobody still knows what went wrong, but the inflammation got really bad. Nothing ever showed up on the MRIs. After all this I just decided that injections are not my thing. They help a lot of people and I am happy for these people, however, the injections don't help me. I guess it is like with medications - the same medication can help one person and make the other sick.
    Think about how you feel, and what feels best for you. You know your body the best, and do not let a doctor over talk you into anything you do not want to do. Just a friendly advise, concerning all treatments.
Sign In or Register to comment.